MAUDE Adverse Event Report: FLEXTRONICS INTERNATIONAL INTERSTIM

FLEXTRONICS INTERNATIONAL INTERSTIM
Model Number 305901
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a healthcare professional (hcp) via a manufacturer representative (rep) regarding a patient who was being implanted with a neurostimulator.It was reported that the lead stylet could not be removed.The lead ended up being replaced with a second lead, which worked, resolving the issue.There were no symptoms or further complications reported or anticipated.
 
Additional Manufacturer Narrative
Analysis results were not available at the time of this report.A follow-up report will be sent when analysis is completed.
 
Event or Problem Description
No new information.
 
Additional Manufacturer Narrative
Analysis: analysis of the lead 305901 pne test stim lead (lot#60093131) found that the body of the lead was stretched.Electrical testing of the lead determined continuity was complete and no electrical shorts were identified between the circuits.The conductor insulation was okay and the stylet wire perforated the body of the lead.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
No new information.
 
Event or Problem Description
Additional information received from a manufacturer representative (rep) who confirmed the following with the healthcare provider (hcp).The suspected cause of the event was the hcp's technique; they applied more force than necessary to stabilize the lead while removing the needle which may have kinked the lead.No further patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Medtronic, inc.(medtronic) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information in the time allotted and has provided as much information as is available to the company as of the submission date this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic or its employees caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the fda 3500a form and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.Medtronic objects to the use of these words and others like it because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
INTERSTIM
Manufacturer (Section D)
FLEXTRONICS INTERNATIONAL
019 friesacherstrasse 3
althofen
MDR Report Key7361804
Report Number8030670-2018-00001
Device Sequence Number1144140
Product Code EZW
UDI-Device Identifier00643169721166
UDI-Public00643169721166
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P970004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date09/07/2019
Device Model Number305901
Device Catalogue Number305901
Device Lot Number60093131
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2018
Supplement Date Received by Manufacturer03/22/2018
03/27/2018
05/04/2018
Initial Report FDA Received Date03/22/2018
Supplement Report FDA Received Date03/26/2018
03/28/2018
05/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR